| Model Number |
N/A |
| Medical Device Problem Codes |
Break (1069); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
Event or Problem Description
It was reported that 4fr double sv powerpicc broke post insertion.No other information was provided.
Event or Problem Description
It was reported that 4fr double sv powerpicc broke post insertion.No other information was provided.It was stated that this occurred with four devices.This report addresses the first device.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leaking catheters was confirmed.The product returned for evaluation was two 4fr d/l powerpicc sv catheters.Usage residues were abundant throughout both samples.Inspection of the first sample (sample 1) revealed a longitudinally aligned split between the 1cm and 3cm depth markings.Inspection of the second sample (sample 2) revealed a longitudinally aligned split between the molded joint and the 2cm depth marking.Both samples exhibited deformation and shape memory in the vicinities of the splits.Sample 2 exhibited material staining/discoloration in the vicinity of the split.Microscopic inspection of the samples revealed finely granular fracture surfaces.Inspection of sample 2 confirmed staining/discoloration throughout the fracture site.Tactile inspection of the samples revealed tensile weakness in the vicinities of the splits.Attempts to infuse water through the samples using a 12ml syringe revealed leaks in both samples at the split sites when flushing the power-injectable lumens.Sample 1 was fully occluded distal of the split.Sample 2 was partially occluded distal of the split.The occluding material in both samples appeared to be blood product residues.The split features were consistent with burst damage secondary to catheter over-pressurization.Both catheters exhibited occluding material, suggesting that catheter maintenance techniques may have contributed.